Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Necrose cerebrale focalisee secondaire a une chimiotherapie intraventriculaire au methotrexate. [Focal cerebral necrosis caused by intraventricular chemotherapy with methotrexate]
A 60 year old white woman progressively developed radicular pain and weakness in both legs. A meningeal carcinomatosis was diagnosed, and an intrathecal chemotherapy with methotrexate (M.T.X.) was begun. A catheter was placed in the frontal horn of the right lateral ventricle. One month later, the patient progressively developed inattentiveness and confusion. The examination showed an abulic-hypokinetic syndrome, and a left hemiparesis. A C.T. scan showed a hypodensity in the frontal-lobe white matter on the right, with contrast enhancement surrounding the region of the catheter. Results of cytologic, bacterial and fungal studies of cerebrospinal fluid were negative. The catheter was removed. The patient was treated with prednisone and she improved. This complication is very rare, and is noticed in only 0.6% of patients who had intraventricular M.T.X. therapy. The cause of this syndrome is a displacement of the catheter into parenchyma. This syndrome is distinct from the other complications (meningoencephalitis, leukoencephalopathy, myelopathy).
Brain/*pathology Brain Abscess/diagnosis Brain Neoplasms/diagnosis/secondary Cerebral Ventricles Confusion/etiology Diagnosis, Differential Female Hemiplegia/etiology Humans Infusion Pumps, Implantable Leukoencephalopathy, Progressive Multifocal/diagnosis Meningeal Neoplasms/*drug therapy Meningitis/*drug therapy Methotrexate/administration & dosage/adverse effects/*therapeutic use Middle Aged Necrosis
Web of science
Last modification date